Hail, Larimer
- When
- September 16, 2:07 PM MST
- Where
- Larimer County, 1.72 mi WNW of Harmony
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.480, -105.080
A strong/severe thunderstorm produce wind gusts up to 58 mph and one inch hail over eastern Adams, eastern Arapahoe, and western Washington Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A strong/severe thunderstorm produce wind gusts up to 58 mph and one inch hail over eastern Adams, eastern Arapahoe, and western Washington Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 16, 1:56 PM MST, 11 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 256 PM MDT Tue Sep 16 2025 .KEY MESSAGES... - Scattered showers and thunderstorms through this evening. A severe storm is possible in the northeast corner. - Shower/t-storm potential will linger into Wednesday, with cooler conditions through Thursday. - Drier weather Thursday onward, with warmer temperatures beginning Friday. && .DISCUSSION /Through Tuesday/... Issued at 242 PM MDT Tue Sep 16 2025 Complicated situation this afternoon, but the main features are the warm moist air ahead of a boundary from Limon to Julesburg. The best moisture/instability/low level convergence is centered right along the state line east of Julesburg and Holyoke and north from there, and we're seeing storms developing there in the last hour. There's a zone in between this energy rich air and the cooler air close to the Front Range, west to around Fort Morgan and Limon, that could still support strong storm development with heating this afternoon. The severe threat looks lower in these areas though, and rain cooled air is spreading southward from about I-76 across this zone. Further west, there may be just enough CAPE to sustain thunderstorms, or perhaps the storms will weaken coming off the mountains, but there should be decent coverage of showers in the late afternoon and evening based on mid level instability and some weak QG forcing. This will diminish by midnight, but the tail end of the lift may still be dragging across the area through the night. There's a chance of some low cloud/fog development if there is enough clearing or enough rain, but it's looking like the drying might be substantial enough to keep this out of Denver. Wednesday we'll start with cool and relatively drier air. It may take most of the day to generate shower activity, but it will be cool enough aloft that there should eventually be another round of showers and storms. Then there's some lift from another shortwave dropping south across the plains to keep the threat of showers going overnight. Thursday is a transition day as drier air is moving in, but there will still probably be some diurnal showers. For Friday and the weekend, we'll have drier northwest flow as a ridge builds to our west. Temperatures will warm and convection will be at a minimum, though some isolated mountain showers are still possible. Early next week, there will likely be another shortwave dropping somewhere across the plains. It may be enough to bring some cooling for a day or two and a chance of showers, or it may have little effect. Meanwhile, the ridge will likely be building more strongly just to our west so any cooling will probably be temporary. && .AVIATION /18Z TAFS through 18Z Wednesday/... Issued at 1155 AM MDT Tue Sep 16 2025 VFR conditions will prevail through tonight. Scattered showers and thunderstorms are expected from 20z through 04z, but the risk of wind shifts with strong gusts now appears low. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Gimmestad AVIATION...Gimmestad
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 827 AM MDT Tue Sep 16 2025 COZ030>051-171430- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 827 AM MDT Tue Sep 16 2025 ...SEVERE STORMS POSSIBLE IN FAR NORTHEAST COLORADO THIS AFTERNOON... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will increase from northwest to southeast during the day today. A few strong to severe storms are possible on the northeast plains. The greatest threat is large hail in the area east of Sterling, Akron, and Limon between 2 PM and 7 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Cooler and unsettled weather is expected Wednesday and Thursday, with scattered showers and a few thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. Gimmestad
The Cheyenne radar (KCYS), 78 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
The observation was recorded at a private weather station.
Nickel and quarter sized hail fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295803, 1295804, 1295805.